Committee on NASA Mission Critical Workforce, Infrastructure, and Technology Meeting No. 3

June 7-8, 2023

Ames Research Center - Moffett Field, Mountain View, CA 94043
Hybrid Site Visit
ALL TIMES IN US PACIFIC DAYLIGHT TIME (UTC-8:00)

AGENDA

KEY items to NOTE: Access to Operational Facilities

- Shoes must cover the entire foot. No high heels.
- Full-length trousers or slacks are required. Dresses, skirts, and/or shorts are prohibited.
- If you are experiencing any symptoms of illness, do not come on site.
- Regardless of local conditions, mask requirements, whether indoors or outdoors, or vaccination status, if you feel more comfortable wearing a mask, that will be respected
- State-Issued Driver's License required for entry into NASA Research Park.
- NASA Badge or Ames Visitor's Pass required for entry beyond Mark Avenues gates

Ms. Lisa Lockyer, Legislative Affairs Cell Phone: 650-823-0789

Mr. Amir Deylami, Associate Center Director

Organizational Directors

General Counsel Procurement Officer Additional Participants

Chief

WEDNESDAY, JUNE 7, 2023

OPEN SESSION			
LIVE-STREAMED FOR PUBLIC ACCESS - https://vimeo.com/event/3464609			
7:30 AM	Enter Ames at 26 Clark Rd (corner of Clark Rd and RT Jones). Retrieve visitor access badges at Bldg. 26 Visitor Registration. Plan to park at this location. Proceed to Building N232 Rm.103		
7:55 AM	Welcome and Introductions	Mr. Norm Augustine, Committee Chair Dr. Jill Dahlburg, Committee Member	
8:00 AM	NASA Ames Research Center – Welcome / Overview (60-minute discussion)	Dr. Eugene Tu, Center Director Dr. David Korsmeyer, Deputy Center Director, R&T Mr. Amir Deylami, Associate Center Director Organizational Directors Additional Participants	
9:00 AM	Break and move to N232 Rm.103 for Listening Session (15-minutes)		
9:15 AM	Listening Session 1: Senior Leadership	Dr. Eugene Tu, Center Director	
	(60-minute listening session and discussion)	Dr. David Korsmeyerm Deputy Center Director, R&T	

10:15 AM Break and move to begin tours (10-minutes)

10:25 AM Tour begins of NASA-Ames facilities from N227 Lobby**

(Note: in-person tours will not be livestreamed)

Unitary Plan Wind Tunnel - N227 Lobby

Ms. Maureen Delgado, Chief, Wind Tunnels Division

National Full-Scale Aerodynamics Complex (NFAC) 80x120 Wind Tunnel - N221b 80x120

Mr. Joe Sacco, Deputy Director, National Full-Scale Aerodynamics Complex

11:40PM Move into closed session and lunch

OPEN SESSION

LIVE-STREAMED FOR PUBLIC ACCESS - https://vimeo.com/event/3464609

12:50 PM Convene in open session to continue tours

12:50 PM Tour begins of NASA-Ames facilities from N238**

(Note: in-person tours will not be livestreamed)

ArcJet Facility - N238

Dr. George Raiche, Associate Director, Exploration Technology

Planetary Sciences Aeolian Lab (Mars Helicopter) – N242 Aeolian Lab

Dr. David Hash, Chief, Entry Systems and Technology Division;

Mr. James "Ken" Smith, Planetary Aeolian Laboratory (PAL) Operator

Ms. Shannah Withrow, Maser, Vehicle Systems Lead for Mars Science Helicopter (MSH)

Ms. Haley Cummings, Principal Investigator for ROAMX Project

1:55 PM Break and move to N232 Rm.103 for Listening Session (15-minutes)

2:10 PM Listening Session #2: Supervisory/Mid-Career

Dr. Eugene Tu, Center Director
Additional participants

(60-minute discussion)

Prompt: Topic: Do our ASTs/employees have what they need to perform their mission (infrastructure, tools, technology)?

3:15 PM Break and move to begin tours (5-minutes)

3:20 PM Tour begins of NASA- Ames facilities from N243, Lobby **

(Note: in-person tours will not be livestreamed)

Vertical Motion Simulator (VMS) - N243 Lobby

Mr. Duc Tran (TBC), Aerospace Simulation Research and Development Branch

Mr. Brian Barrientez (TBC), Event Planner, Aerospace Simulation Research and Development Branch

Future Flight Central - N262 FFC

Ms. Estela Buchman (TBC), Branch Chief (Acting), Aerospace Simulation Research and Development

Demo/Briefing: Airspace Operations Lab (AOL) and Wildfire/STEREO - N262 AOL

Mr. Jeffrey Homola (TBC), Lead, Integration and Testing

5:00 PM Move to closed session

THURSDAY, JUNE 8, 2023

OPEN SESSION LIVE-STREAMED FOR PUBLIC ACCESS - https://vimeo.com/event/3464618			
7:30 AM	Arrive at Bldg. 26 Visitor Registration Parking area		
7:45 AM	Travel to N232 Room 103 and convene in open session, drop off personal items ahead of tour		
8:10 AM	Tour begins of NASA- Ames facilities from N258 Lobby** (Note: in-person tours will not be livestreamed) NASA Advanced Supercomputing Facility - N258 Lobby Dr. Piyush Mehrotra, Chief, NASA Advanced Supercomputing Division Astrobiology and Life Sciences - N288 Lobby Dr. Michael Hesse (TBC), Director, Science Directorate Mr. Mark Fonda, Chief, Space Sciences & Astrobiology Division Dr. Parag Vaishampayan, Chief (Acting), Space Biosciences Division Dr. Richard Quinn, Researcher, Space Science & Astrobiology Division		
9:20 PM	Break and move to listening session in N232 Rm.103 for Listening Session (15-minutes)		
9:35 AM	Listening Session 3: Early career (60-minute discussion)	Dr. Eugene Tu, Center Director Additional participants	
10:35 PM	Break and move to begin tours (10-minutes)		
10:35 AM	Tour begins of NASA- Ames facilities Pre-tour briefing: Research Park Partnerships – N2 Dr. Eugene Tu, Center Director; Dr. David Korsmeyer, Deputy Center Director, R Mr. Amir Deylami, Associate Center Director NASA Research Park (NRP) - Various Dr. Eugene Tu, Center Director; Ms. Mejghan Haider, Director, NASA Research	&T	
11:25 AM	Reconvene at Bldg. 3, Macon Room		
11:30 AM	Closeout Session with Senior Management (30-minute discussion)	Dr. Eugene Tu, Center Director Dr. David Korsmeyer, Deputy Center Director, R&T Mr. Amir Deylami, Associate Center Director	
12:00PM	Move into closed session		

The following information is provided for any members of the general public who may be in attendance:

This meeting is being held to gather information to help the committee in its charge. This committee will examine the information and material obtained during this, and other public meetings, in an effort to inform its work. Although opinions may be stated and lively discussion may ensue, no conclusions are being drawn nor will recommendations be made. Observers who draw conclusions about the committee's work based on this meeting's discussions will be doing so prematurely.

Furthermore, individual committee members often engage in discussion and questioning for the specific purpose of probing an issue and sharpening an argument. The comments of any given committee member may not necessarily reflect the position he or she may actually hold on the subject under discussion, to say nothing of that person's future position as it may evolve in the course of the project. Any inference about an individual's position are therefore also premature.

**If you would like to join the meeting in-person, please contact staff officer Christopher Jones (cijones@nas.edu) by noon on Monday, June 5 to arrange attendance and further details.

NOTES FOR PRESENTERS

Your presentation may not include unpublished data, ITAR controlled and/or other sensitive information. If you are showing a presentation: at some point a staff member will be asking you to sign a consent form allowing us to use your presentation, specifically to post it on our website.